Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 29, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Apr 26, 2016, 5:12 PM EDT for Henry County, Kentucky. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2016, 5:12 PM EDT (21:12 UTC)
- Expired
- Apr 26, 2016, 5:45 PM EDT
- In force
- 33 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Henry County, KY
The radar
The Louisville radar (KLVX), 101 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.2 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 135 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 1073 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 339 m²/s²
- 0-3 km storm-relative helicity
- 325 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
320
WUUS53 KLMK 262112
SVRLMK
KYC103-262145-
/O.NEW.KLMK.SV.W.0029.160426T2112Z-160426T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
512 PM EDT TUE APR 26 2016
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN HENRY COUNTY IN CENTRAL KENTUCKY...
* UNTIL 545 PM EDT
* AT 511 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES
SOUTHWEST OF OWENTON...MOVING EAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
LOCKPORT...ORVILLE...GEST...SLABTOWN...FRANKLINTON...FALLIS AND
BETHLEHEM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
&&
LAT...LON 3849 8499 3847 8495 3844 8496 3843 8496
3843 8494 3846 8494 3846 8492 3845 8491
3844 8493 3842 8488 3841 8488 3838 8490
3835 8504 3846 8513 3852 8498
TIME...MOT...LOC 2111Z 251DEG 22KT 3842 8496
HAIL...1.00IN
WIND...<50MPH
$$
ZT1 follow-up statement
246
WWUS53 KLMK 262129
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
529 PM EDT TUE APR 26 2016
KYC103-262145-
/O.CON.KLMK.SV.W.0029.000000T0000Z-160426T2145Z/
HENRY KY-
529 PM EDT TUE APR 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SOUTHEASTERN HENRY COUNTY...
AT 529 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NEW CASTLE...
MOVING NORTHEAST AT 10 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
LOCKPORT...ORVILLE...GEST...SLABTOWN...FRANKLINTON...FALLIS AND BETHLEHEM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
&&
LAT...LON 3849 8499 3847 8495 3844 8496 3843 8496
3843 8494 3846 8494 3846 8492 3845 8491
3844 8493 3842 8488 3841 8488 3838 8490
3835 8504 3846 8513 3852 8498
TIME...MOT...LOC 2129Z 229DEG 10KT 3845 8506
HAIL...1.00IN
WIND...<50MPH
$$
ZTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 4:21 PM EDT, 51 minutes earlier.
Area forecast discussion, Apr 26, 4:21 PM EDT, 51 minutes before
Area Forecast Discussion National Weather Service Louisville KY 421 PM EDT TUE APR 26 2016 ...Forecast Update... Issued at 420 PM EDT Tue Apr 26 2016 Severe Thunderstorm Watch #110 has been issued for areas along and west of I-65 until 11 PM EDT/10 PM CDT. We've destabilized to the tune of ML CAPE values between 2000-3000 J/KG ahead of an approaching MCS now over southern IL and SE MO. This feature has a nice cold pool and has been warned on since this morning, and will continue to head into a favorable environment into the evening hours. Scattered showers ans storms out ahead of the MCS also have a pulse severe threat with marginally severe hail and isolated damaging winds possible, along with heavy rainfall and CG lightning. Main threat with the MCS itself will be damaging winds. .SHORT TERM (Now - Thursday Night)... Issued at 322 PM EDT Tue Apr 26 2016 ...Strong to Severe Storms Possible This Evening... Widely scattered showers have popped mainly along and north of I-64 at this hour, although a few isolated showers are also present across central KY. H7 cap is eroding and with temps in the low 80s combined with dew points pooling in the low to mid 60s, we're seeing ML CAPE values around 2000 J/KG. Showers and storms will initially lack organization, however as we move into the late afternoon and evening hours we'll see more coverage and organization ahead of a frontal boundary sagging south toward the Ohio River, and with a cold pool driven MCS currently near St. Louis. Overall, deep shear values will only top out in the marginal 25 to 30 knot range through early evening, so think we'll see pulse storm modes and a few multicell clusters capable of hail and gusty winds. As we move to around sunset, expect the MCS to arrive in our NW CWA and push ESE through the Midnight hour. Gusty winds, with a few instances of damaging winds will be the main concern, along with CG lightning and heavy rainfall. Expect convective complex to push south and east of the CWA past the Midnight hour with a relatively quiet remainder of the overnight. Think the synoptic frontal boundary will actually stay up over southern IN, where some isolated showers/storm chances will linger. A secondary area of concern for elevated showers and storms in the pre-dawn hours will be wherever the cold pool induced boundary ends up. As we move through the day on Wednesday, expect coverage of showers and storms to increase as isentropic ascent over the boundaries increases in response to negative tilt trough approaching. Eventually, the warm sector should get established over our region and the big question will be how much we destabilize for when main forcing arrives with the ejecting shortwave. Overall, think destabilization will be the limiting factor in what would otherwise be favorable for some organized stronger storms. Like the conditional Marginal Risk and we will be able to get a better handle on things once the warm sector progress becomes apparent. Will continue to mention the threat for a few stronger storms in the HWO, but overall think best show should be west and north of the CWA Wednesday evening. Widespread showers and storms push out Wednesday night, however we will have to deal with potential for more scattered showers and storms on Thursday before cool front finally slides through. Upper ridging begins to build in by Thursday night, starting a brief dry spell to end the work week. .LONG TERM (Friday - Tuesday)... Issued at 244 PM EDT Tue Apr 26 2016 The main forecast concern in the long term is shower/storm chances starting this weekend and continuing into the first part of next week. The upper level pattern on Friday is expected to feature a flat ridge over the lower Ohio Valley while an anomalous trough remains over the southwest US. Surface high pressure centered north of the area will provide a dry, less humid and seasonable day. Look for highs to top out in the 70s with east/northeast winds. The next system will begin to approach the area on Saturday as another PV anomaly comes out of the central Plains. Saturday morning is likely to start off dry as we'll be north of the warm front, with mostly cloudy skies and light east winds. As the warm front lifts north through the area during the day, scattered showers and thunderstorms are possible, but this may hold off until the mid afternoon or evening hours. Sunday's storm threat is looking more interesting as the deterministic and ensemble guidance shows a surface low tracking through the mid-Mississippi Valley during the day. With the area well into the warm sector characterized by dewpoints in the mid 60s and the upper level trough passing through, there's the chance of stronger storms. Timing specific impulses and the quality of the thermodynamic environment is still in question, so there remains some uncertainty. A model consensus continues to show high POPs in the 60 to 80 percent range for Sunday. The unsettled weather may continue Monday and Monday night as the upper wave remains nearby. Beyond that, some suggestions that we'll see a period of upper level ridging which may bring some drier and seasonable weather to the area. Will lean toward a model consensus for those latter time frames. && .AVIATION (18Z TAF Update)... Updated at 133 PM EDT Tue Apr 26 2016 VFR conditions with a steady SW surface wind will persist through the remainder of the afternoon outside of any convective activity. Do expect that scattered showers and t-storms could fire by late afternoon just ahead of a frontal boundary slowly sagging toward the Ohio River. Will mention VCTS at SDF/LEX by 5 to 7 PM. Main concern will be with convective complex over central MO, and its arrival around just after sunset. With unstable atmosphere ahead of it and already well established cold pool, have high confidence in it surviving into our region. Have best estimate of timing of TSRA at SDF between 8 and 11 PM EDT where low MVFR or IFR visibilities would be accompanied by gusty W winds between 35 and 40 mph. Same timing and conditions apply to BWG. Have best LEX timing between 10 PM and 1 AM EDT where slightly less impactful weather is expected. Thereafter, expect variable winds and ceilings near the VFR/MVFR threshold through the rest of the overnight. As synoptic winds recover, look for a return to SW winds toward dawn, with chances for showers and a few storms increasing through the morning as the front hangs in the area. && .LMK Watches/Warnings/Advisories... KY...NONE. IN...NONE. && Update.........BJS Short Term.....BJS Long Term......ZT Aviation.......BJS
Hazardous weather outlook, Apr 26, 4:13 PM EDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 413 PM EDT TUE APR 26 2016 INZ076>079-083-084-089>092-KYZ023>032-061-272015- ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON- FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT- OLDHAM-TRIMBLE-BUTLER- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...ENGLISH...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...LEWISPORT...HAWESVILLE...HARDINSBURG... BRANDENBURG...HARTFORD...LEITCHFIELD...ELIZABETHTOWN... SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...MILTON... MORGANTOWN 413 PM EDT TUE APR 26 2016 /313 PM CDT TUE APR 26 2016/ ...SEVERE THUNDERSTORM WATCH 110 IN EFFECT UNTIL 11 PM EDT /10 PM CDT/ THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS ARE DEVELOPING ACROSS SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY AND WILL SPREAD INTO CENTRAL KENTUCKY THIS EVENING. A FEW OF THE STORMS MAY BE STRONG TO LOCALLY SEVERE WITH DAMAGING WINDS TO 60 MPH AND HAIL TO THE SIZE OF QUARTERS POSSIBLE IN THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ADDITIONAL ROUNDS OF THUNDERSTORMS ARE EXPECTED WEDNESDAY THROUGH THURSDAY MORNING. SOME OF THESE STORMS MAY ALSO BE STRONG TO SEVERE WITH DAMAGING WINDS...HAIL AND HEAVY RAINFALL BEING THE PRIMARY SEVERE WEATHER THREATS. A LOOK AHEAD SHOWS ANOTHER CHANCE FOR THUNDERSTORMS BY LATE SATURDAY THROUGH MONDAY AS ANOTHER STRONG WEATHER SYSTEM MOVES THROUGH THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT INSTANCES OF DAMAGING WINDS OR HAIL TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. KYZ033>043-045>049-053>057-062>067-070>078-081-082-272015- HENRY-SHELBY-FRANKLIN-SCOTT-HARRISON-SPENCER-ANDERSON-WOODFORD- FAYETTE-BOURBON-NICHOLAS-NELSON-WASHINGTON-MERCER-JESSAMINE-CLARK- LARUE-MARION-BOYLE-GARRARD-MADISON-EDMONSON-HART-GREEN-TAYLOR-CASEY- LINCOLN-LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE-ADAIR- RUSSELL-CUMBERLAND-CLINTON- INCLUDING THE CITIES OF...NEW CASTLE...SHELBYVILLE...FRANKFORT... GEORGETOWN...CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON... DANVILLE...LANCASTER...RICHMOND...BROWNSVILLE...HORSE CAVE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...PROVIDENCE...SCOTTSVILLE...GLASGOW... TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE... ALBANY 413 PM EDT TUE APR 26 2016 /313 PM CDT TUE APR 26 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS EVENING. EXPECT GUSTY WINDS TO 40 MPH...BRIEF HEAVY RAINFALL...AND CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ADDITIONAL ROUNDS OF THUNDERSTORMS ARE EXPECTED WEDNESDAY THROUGH THURSDAY MORNING. SOME OF THESE STORMS MAY ALSO BE STRONG TO SEVERE WITH DAMAGING WINDS...HAIL AND HEAVY RAINFALL BEING THE PRIMARY SEVERE WEATHER THREATS. A LOOK AHEAD SHOWS ANOTHER CHANCE FOR THUNDERSTORMS BY LATE SATURDAY THROUGH MONDAY AS ANOTHER STRONG WEATHER SYSTEM MOVES THROUGH THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY WIND GUSTS OVER 40 MPH TO THE NATIONAL WEATHER SERVICE THIS EVENING. BJS
In the hours before
Special weather statement, Apr 26, 3:29 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 329 PM EDT TUE APR 26 2016 INZ084-089-262000- CRAWFORD-PERRY- 329 PM EDT TUE APR 26 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN PERRY AND CENTRAL CRAWFORD COUNTIES... AT 329 PM EDT/229 PM CDT/...A STRONG THUNDERSTORM WAS 13 MILES SOUTHWEST OF ENGLISH...MOVING NORTHEAST AT 25 MPH. WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL IS POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LEOPOLD...CELINA...SULPHUR...ORIOLE...BEECHWOOD...BANDON...GRANTSBURG... BRANCHVILLE...WEST FORK AND SAINT CROIX. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 3809 8660 3817 8668 3832 8648 3820 8641 TIME...MOT...LOC 1929Z 230DEG 21KT 3817 8658 ZT
Special weather statement, Apr 26, 4:23 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
423 PM EDT TUE APR 26 2016
INZ091-092-262100-
FLOYD-CLARK-
423 PM EDT TUE APR 26 2016
...A STRONG THUNDERSTORM WILL AFFECT FLOYD AND SOUTHWESTERN CLARK
COUNTIES...
AT 423 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES SOUTH OF NEW
PROVIDENCE TOWN...MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
JEFFERSONVILLE...NEW ALBANY...CLARKSVILLE...SELLERSBURG...GALENA...
GREENVILLE...PRATHER...SCOTTSVILLE...SAINT JOSEPH AND HAMBURG.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3835 8567 3827 8599 3830 8599 3830 8601
3833 8601 3833 8603 3839 8603 3851 8578
TIME...MOT...LOC 2023Z 248DEG 28KT 3836 8593
ZTSpecial weather statement, Apr 26, 4:52 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 452 PM EDT TUE APR 26 2016 INZ092-KYZ030>033-262230- CLARK-JEFFERSON-OLDHAM-TRIMBLE-HENRY- INCLUDING THE CITIES OF...JEFFERSONVILLE...LOUISVILLE... LA GRANGE...BEDFORD...MILTON...NEW CASTLE 452 PM EDT TUE APR 26 2016 ...PEA TO DIME SIZED HAIL POSSIBLE THIS AFTERNOON... SCATTERED THUNDERSTORMS WILL MOVE OVER THE AREA THIS AFTERNOON. SOME OF THESE WILL BE CAPABLE OF PRODUCING PEA TO DIME SIZED HAIL...ALONG WITH GUSTY WINDS AND BRIEF HEAVY RAIN. ZT
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 6:04 PM EDT | Severe Thunderstorm Warning | LMK | Trimble | 41 min |
| Apr 26, 6:18 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Nelson, Shelby, Spencer | 27 min |
| Apr 26, 6:27 PM EDT | Severe Thunderstorm Warning | LMK | Trimble | 19 min |
| Apr 26, 6:40 PM EDT | Special Weather Statement | LMK | Bourbon, Fayette, Franklin, Nicholas, Scott, Shelby and 1 more | 50 min |
| Apr 26, 6:47 PM EDT | Special Weather Statement | LMK | Anderson, Jessamine, Mercer, Nelson, Spencer | 43 min |
| Apr 26, 6:58 PM EDT | Special Weather Statement | LMK | Breckinridge, Hancock, Ohio | 2 hr |
| Apr 26, 7:25 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock, Ohio | 65 min |
| Apr 26, 7:30 PM EDT | Severe Thunderstorm Warning | LMK | Mercer, Woodford | 30 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.